Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2016, 8:15 PM CDT for Portage County, Waushara County, Wisconsin. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 13, 2016, 8:39 PM CDT
- In force
- 24 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Portage County, WI, Waushara County, WI
The radar
The Green Bay radar (KGRB), 114 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:20 PM CDT | TSTM WND DMG | Plainfield, WI | TREE BRANCHES DOWN. PEA SIZED HAIL ALSO REPORTED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.3
The text
As transmitted.
046
WUUS53 KGRB 140115
SVRGRB
WIC097-137-140200-
/O.NEW.KGRB.SV.W.0060.160714T0115Z-160714T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
815 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
SOUTHEASTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
* UNTIL 900 PM CDT
* AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINFIELD...
OR 16 MILES NORTHWEST OF WAUTOMA...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...WILD ROSE...ALMOND...HANCOCK...BLAINE...EMMONS CREEK
BARRENS...HEFFRON AND BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4424 8960 4425 8968 4442 8922 4414 8923
4406 8960
TIME...MOT...LOC 0113Z 251DEG 24KT 4420 8955
HAIL...1.00IN
WIND...60MPH
$$
AK2 follow-up statements
384
WWUS53 KGRB 140128
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CDT WED JUL 13 2016
WIC097-137-140200-
/O.CON.KGRB.SV.W.0060.000000T0000Z-160714T0200Z/
WAUSHARA WI-PORTAGE WI-
828 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN WAUSHARA AND SOUTHEASTERN PORTAGE COUNTIES...
AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINFIELD...OR
13 MILES NORTHWEST OF WAUTOMA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...WILD ROSE...ALMOND...HANCOCK...BLAINE...EMMONS CREEK BARRENS
AND HEFFRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4424 8954 4440 8922 4414 8923 4408 8950
TIME...MOT...LOC 0127Z 252DEG 26KT 4423 8940
HAIL...1.00IN
WIND...60MPH
$$
AK474
WWUS53 KGRB 140139
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT WED JUL 13 2016
WIC097-137-140148-
/O.CAN.KGRB.SV.W.0060.000000T0000Z-160714T0200Z/
WAUSHARA WI-PORTAGE WI-
839 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAUSHARA AND
SOUTHEASTERN PORTAGE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER, SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4424 8954 4440 8922 4414 8923 4408 8950
TIME...MOT...LOC 0136Z 251DEG 24KT 4426 8930
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:41 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 13, 6:41 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 641 PM CDT WED JUL 13 2016 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight Issued at 141 PM CDT Wed Jul 13 2016 Main short-term forecast issue is severe potential for the rest of the afternoon and the evening. Situation was not clear-cut to begin with, and cloud debris from earlier convection in MN has further complicated the picture. Local meso-plots indicate low-level moisture convergence is currently rather weak and disjointed. But drier air has yet to begin working into the forecast area. Current feeling is that strong-severe storms are still possible across the entire area, though coverage will likely be limited. .LONG TERM...Thursday Through Wednesday Issued at 141 PM CDT Wed Jul 13 2016 Less humid air will begin to take hold across the forecast area starting tomorrow. Band of showers along with some thunderstorms will likely accompany a secondary cold front dropping south across the region. Then after a brief period of dry conditions, precipitation chances will return during the weekend with the approach of a low- amplitude shortwave embedded within zonal flow aloft. Models differ on timing, and leaned toward the slow ECMWF. The main changes to the large-scale pattern next week will be for the upper ridge to consolidate over the Plains, resulting in building upper heights across the forecast area. That should lead to a return to very warm/hot and humid conditions. Precipitation chances will depend on whether the forecast area remains on the northeast edge of the hot/humid air mass where convection is likely, or whether warm temps aloft overspread the area and shift the focus of the storms to our north and east. That aspect of the forecast should be resolved in the coming days. && .AVIATION...for 00Z TAF Issuance Issued at 641 PM CDT Wed Jul 13 2016 Conditions were VFR across the forecast area late this afternoon/early this evening. A cold front and mid level short wave approaching from the northwest will bring clouds into the area later tonight through Thursday. MVFR ceilings should develop at most locations, and showers appear likely with a chance for thunder late Thursday morning through the afternoon. Gusty west winds are expected during the day on Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....JS for RE LONG TERM......JS AVIATION.......MG
Hazardous weather outlook, Jul 13, 2:39 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 239 PM CDT WED JUL 13 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 239 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW OF THE STORMS COULD STILL BE SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THE RISK FOR SEVERE WEATHER WILL PERSIST UNTIL ABOUT 800 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE CHANCE OF THUNDERSTORMS WILL RETURN LATE THIS WEEKEND INTO EARLY NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED THIS EVENING. HOWEVER...SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH...HAIL...OR RAINFALLS OVER 1 INCH. LMZ521-522-541>543-141100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 239 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...GUSTY SOUTH WINDS...AND ROUGH WATERS COULD POSE A HAZARD TO BOATERS THIS EVENING. THE ROUGH WATERS WILL PERSIST ON LAKE MICHIGAN THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON...AS WELL AS LATE THIS WEEKEND INTO EARLY NEXT WEEK. SKOWRONSKI
In the hours before
Special weather statement, Jul 13, 2:51 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CDT WED JUL 13 2016 WIZ049-050-132030- MANITOWOC WI-CALUMET WI- 251 PM CDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MANITOWOC AND SOUTHEASTERN CALUMET COUNTIES UNTIL 330 PM CDT... AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST ANNA...OR 11 MILES NORTH OF PLYMOUTH...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ST. NAZIANZ AROUND 310 PM CDT. CLEVELAND AROUND 320 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILLHOME...OSMAN... MEGGERS...SCHOOL HILL...ST NAZIANZ...STEINTHAL...NEWTON...NEW HOLSTEIN... CLOVER AND LOUIS CORNERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4389 8816 4399 8809 4406 8760 4390 8769 TIME...MOT...LOC 1951Z 263DEG 45KT 4391 8804 ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:43 PM CDT | Special Weather Statement | GRB | Waupaca | 47 min |
| Jul 14, 3:36 AM CDT | Small Craft Advisory | GRB | 15 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.